Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 2, NWS Corpus Christi, TX

February 20, 20268 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 20, 2026, 12:48 PM CST for 8 counties in Texas. It took effect at Feb 21, 2026, 12:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2026, 12:48 PM CST (18:48 UTC)
In effect from
Feb 21, 2026, 12:00 PM CST
Expired
Feb 21, 2026, 9:00 PM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2026-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2026-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-802 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

917 
WWUS84 KCRP 201848
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1248 PM CST Fri Feb 20 2026

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY...

.Significantly drier air is expected to move into the region in 
the wake of the cold front. This will lead to low to very low 
relative humidity values along with moderate to strong winds with 
Energy Release Component values in the 50th-89th percentile. 

TXZ229>233-239>241-210900-
/O.NEW.KCRP.FW.W.0002.260221T1800Z-260222T0300Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Webb-Duval-Jim Wells-
1248 PM CST Fri Feb 20 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CST SATURDAY FOR
LOW RELATIVELY HUMIDITY AND CRITICALLY DRY CONDITIONS FOR THE
BRUSH COUNTRY AND NORTHERN COASTAL PLAINS...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning for Brush Country and northern Coastal Plains, which
is in effect from noon to 9 PM CST Saturday.

* AFFECTED AREA...La Salle, McMullen, Live Oak, Bee, Goliad, 
  Webb, Duval and Jim Wells.

* TIMING...

* WINDS...North 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to 83.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$
2 follow-up statements
559 
WWUS84 KCRP 210547
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1147 PM CST Fri Feb 20 2026

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY...

.Significantly drier air will move into the region behind a cold
front mid-day today. Along with this, strong northerly winds will
lead to critical fire weather conditions across the warned area. 


TXZ229>233-239>241-211900-
/O.CON.KCRP.FW.W.0002.260221T1800Z-260222T0300Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Webb-Duval-Jim Wells-
1147 PM CST Fri Feb 20 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CST
SATURDAY FOR LOW RELATIVELY HUMIDITY AND CRITICALLY DRY CONDITIONS 
FOR THE BRUSH COUNTRY AND INLAND COASTAL PLAINS...

* AFFECTED AREA...La Salle, McMullen, Live Oak, Bee, Goliad, 
  Webb, Duval and Jim Wells.

* TIMING...This afternoon and early evening.

* WINDS...North 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Up to 82.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$
037 
WWUS84 KCRP 211837
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1237 PM CST Sat Feb 21 2026

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY...

.Significantly drier air will move into the region behind a cold
front mid-day today. Along with this, strong northerly winds will
lead to critical fire weather conditions across the warned area.

TXZ229>233-239>241-220300-
/O.CON.KCRP.FW.W.0002.000000T0000Z-260222T0300Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Webb-Duval-Jim Wells-
1237 PM CST Sat Feb 21 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING
FOR LOW RELATIVELY HUMIDITY AND CRITICALLY DRY CONDITIONS 
FOR THE BRUSH COUNTRY AND INLAND COASTAL PLAINS...

* AFFECTED AREA...La Salle, McMullen, Live Oak, Bee, Goliad, 
  Webb, Duval and Jim Wells.

* TIMING...This afternoon and early evening.

* WINDS...North 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Up to 82.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

BF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 20, 5:21 AM CST, 7 hours 27 minutes earlier. Its key messages:

  • Updated at 516 AM CST Fri Feb 20 2026
  • Widespread fog early this morning and again tonight.
  • Cold front Saturday will bring temperatures back near normal Sunday into early next week.
  • Elevated to Critical fire weather concerns Sunday with very low RH and gusty winds.
Area forecast discussion, Feb 20, 5:21 AM CST, 7 hours 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
521 AM CST Fri Feb 20 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 516 AM CST Fri Feb 20 2026

- Widespread fog early this morning and again tonight.

- Cold front Saturday will bring temperatures back near normal
Sunday into early next week.

- Elevated to Critical fire weather concerns Sunday with very low
  RH and gusty winds.

&&

.DISCUSSION...
Issued at 1204 AM CST Fri Feb 20 2026

Another challenging fog forecast early this morning. 925mb winds,
while lighter than last night could still be the fly in the ointment
of dense fog. With the haze that has been in place all day yesterday
and dewpoints into the upper 60s, leaning toward an expectation of
wide spread low vis, and likely areas of dense fog this morning.
Bays and nearshore water areas have dropped to around 1 mile and
with more conducive winds than last night expect them to continue to
fall, thus a marine dense fog advisory is in place through mid-
day. With such a deep low level moist layer, vis conditions will
be slow to improve through the day. Locations in the Victoria
Crossroads and along the upper coastal bend have seen visibility
reductions to 1/4 mile or less and as such a Dense Fog Advisory
has been issued for these areas through at least 9am.

Not much change for the rest of the forecast. Still think we could
see some streamer showers along the upper coast this morning and
along the whole coast Saturday morning with moisture convergence and
weak instability each morning. Instability increases a bit today, so
can't rule out a shower, but streamer type convergence activity is
traditionally more of a morning situation, and with the shallow
nature (below 850mb), this is the primary player expected, thus will
keep this afternoon dry.

Initial frontal boundary approaches and possibly pushes through the
area early Sunday, but it'll take a reinforcing surge coming through
later in the day to have much affect on conditions. Winds above the
surface remain south to southwest through the day Saturday. This
would open up the question of isentropic lift, but guidance suggests
the best lift should remain in the marine areas and along the
immediate coast, with more parallel flow over land.

As far as temperatures, expect highs in the low 90s in the brush
country this afternoon, with 80s on Saturday before the stronger
push of cooler air comes in. Highs drop to the 70s Sunday and Monday
with lows in the 40s. Temps gradually warm into the middle of next
week.

&&

.AVIATION...
(12Z TAFS)
Issued at 516 AM CST Fri Feb 20 2026

Fog has enveloped most of South Texas. The greatest reductions of
VIS is concentrated in the western Brush Country and in the
Victoria Crossroads, where there is a mix of terminals in
IFR/LIFR. Reduced CIGs has brough MVFR conditions for most other
terminals. Improvements won't occur until after mid-morning. A
weak boundary moves through after 00Z which may limit dense fog
tonight for KVCT, but elsewhere we can expect another round of low
VIS/CIGs. By the end of the TAF cycle, surface winds will start
switching to be more E/NE'ly which should be what starts
diminishing fog ahead of the Saturday's cold front.

&&

.MARINE...
Issued at 1204 AM CST Fri Feb 20 2026

Gentle to moderate (BF 3-4) onshore flow through the remainder of
the week, with occasionally fresh (BF 5) breezes. Dry conditions
will continue until this weekend when low chances (15-20%) for
precipitation return over area waters ahead of our next front. This
frontal passage will shift winds to the north-northeast with fresh
to strong (BF 5-6) conditions and seas at 6-10 feet. A small craft
advisory will most likely be needed by Saturday night, persisting
through Sunday.

&&

.FIRE WEATHER...
Issued at 1204 AM CST Fri Feb 20 2026

Elevated RH values continue on Friday before our next cold front
moves through Saturday. We'll have an initial push early Saturday
with a stronger push in the afternoon and evening. It's unclear how
much RH values will drop Saturday, but winds also remain only
moderate. By Sunday, very dry air and strong winds are expected and
will likely lead to elevated to critical fire weather conditions
area wide.  RH values are forecasted to remain on the lower end
through the majority of the next week, but winds will not be as
strong.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    83  63  84  49 /  10   0  10   0
Victoria          81  60  82  43 /  10   0  10   0
Laredo            90  65  85  49 /   0   0  10   0
Alice             89  62  86  46 /  10   0  10   0
Rockport          80  65  82  50 /  10   0  20   0
Cotulla           85  60  84  44 /   0   0   0   0
Kingsville        88  63  85  48 /  10   0  10   0
Navy Corpus       77  65  78  52 /  10   0  20   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until 8 AM CST this morning for TXZ233-234-
     245>247-345>347-447.

GM...Dense Fog Advisory until noon CST today for GMZ231-232-236-237-
     250-255.

&&

DISCUSSION...PH/83
AVIATION...AE/82

In the hours before

Special weather statement, Feb 20, 7:55 AM CST, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
755 AM CST Fri Feb 20 2026

TXZ229>234-239>247-342>347-442-443-447-201600-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Calliham, Cross,
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni,
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso,
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton,
Holiday Beach, Refugio, Woodsboro, Long Mott, Corpus Christi,
Flour Bluff, Portland, Ingleside, Aransas Pass, Bayside,
Austwell, Seadrift, Port Lavaca, Port O Connor, and Port Aransas
755 AM CST Fri Feb 20 2026

...AREAS OF FOG THIS MORNING...

Areas of fog have developed across portions of South Texas
this morning. Expect visibilities generally 1 mile or less
with a few locations seeing visibilities 1/4 mile or less
at times.

Use caution if traveling as visibility may change rapidly
in a short amount of time. Use low beam headlights and leave
extra distance between your vehicle and others on the road.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 10:26 PM CSTDense Fog AdvisoryCRPAransas, Calhoun, Goliad, Refugio, Victoria10 hr
Feb 20, 11:54 AM CSTGale WatchCRP25 hr

Nearby

Red Flag Warnings in Texas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.